Alert archive / Oregon / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 21, NWS Boise, ID
NWS Boise, ID issued this severe thunderstorm warning at Jun 29, 2010, 6:24 PM MDT for Malheur County, Oregon. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 29, 2010, 6:24 PM MDT (00:24 UTC)
- Expired
- Jun 29, 2010, 7:15 PM MDT
- In force
- 51 min
- Issued by
- NWS Boise, ID
- Area
- Storm-based polygon
County Malheur County, OR
The radar
The Boise radar (KCBX), 129 km from the middle of the area, began a volume at 00:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 00:00Z, 0.4 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 95 J/kg
- Mixed-layer CIN
- -266 J/kg
- Mixed-layer LCL
- 3062 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
704 WUUS55 KBOI 300024 SVRBOI ORC045-300115- /O.NEW.KBOI.SV.W.0021.100630T0024Z-100630T0115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BOISE ID 624 PM MDT TUE JUN 29 2010 THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL MALHEUR COUNTY IN SOUTHEAST OREGON... * UNTIL 715 PM MDT. * AT 618 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 19 MILES SOUTH OF HARPER...OR 42 MILES WEST OF PARMA...AND WAS MOVING NORTHEAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RUFINO BUTTE AROUND 625 PM MDT... SOUTH MOUNTAIN AROUND 635 PM MDT... HARPER AROUND 645 PM MDT... LITTLE VALLEY AND WESTFALL AROUND 655 PM MDT... BUCKGRUSH POISON BUTTE AND BRUSHY HOLLOW AROUND 705 PM MDT... BULLY CREEK RESERVOIR AND SUGARLOAF BUTTE AROUND 710 PM MDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. SEEK SHELTER INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. && LAT...LON 4418 11789 4412 11731 4347 11769 4358 11789 TIME...MOT...LOC 0024Z 208DEG 33KT 4365 11771 $$ MT
2 follow-up statements
288 WWUS55 KBOI 300050 SVSBOI SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BOISE ID 650 PM MDT TUE JUN 29 2010 ORC045-300115- /O.CON.KBOI.SV.W.0021.000000T0000Z-100630T0115Z/ MALHEUR OR- 650 PM MDT TUE JUN 29 2010 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM MDT FOR NORTH CENTRAL MALHEUR COUNTY... AT 640 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES SOUTH OF HARPER...OR 31 MILES WEST OF PARMA...AND WAS MOVING NORTHEAST AT 40 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... HARPER...SOUTH MOUNTAIN AND RUFINO BUTTE AROUND 650 PM MDT... LITTLE VALLEY AND WESTFALL AROUND 655 PM MDT... BUCKGRUSH POISON BUTTE AND BRUSHY HOLLOW AROUND 705 PM MDT... BULLY CREEK RESERVOIR AND SUGARLOAF BUTTE AROUND 710 PM MDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. SEEK SHELTER INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT TUESDAY EVENING FOR SOUTHWESTERN IDAHO AND NORTHEAST OREGON. && LAT...LON 4418 11789 4412 11731 4347 11769 4358 11789 TIME...MOT...LOC 0049Z 208DEG 33KT 4383 11750 $$ SKARI
179 WWUS55 KBOI 300108 SVSBOI SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BOISE ID 708 PM MDT TUE JUN 29 2010 ORC045-300117- /O.EXP.KBOI.SV.W.0021.000000T0000Z-100630T0115Z/ MALHEUR OR- 708 PM MDT TUE JUN 29 2010 ...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL MALHEUR COUNTY WILL EXPIRE AT 715 PM MDT... THE STORM WHICH PROMPTED THE SEVERE THUNDERSTORM WARNING HAS WEAKENED. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE AT 715 PM MDT. HOWEVER...HEAVY RAIN...AND GUSTY WINDS MAY STILL OCCUR IN THE AREA...SO YOU SHOULD REMAIN CAUTIOUS AND ALERT FOR MORE POTENTIAL SEVERE STORMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU OBSERVED ANY HAIL...STRONG WINDS...WIND DAMAGE...OR TORNADOES WITH THIS STORM...PLEASE CALL LOCAL LAW ENFORCEMENT AND ASK THEM TO RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE IN BOISE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT TUESDAY EVENING FOR SOUTHWESTERN IDAHO AND NORTHEAST OREGON. && LAT...LON 4418 11789 4412 11731 4347 11769 4358 11789 TIME...MOT...LOC 0107Z 208DEG 33KT 4398 11739 $$ SKARI
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 3:22 PM MDT, 3 hours 2 minutes earlier.
Area forecast discussion, Jun 29, 3:22 PM MDT, 3 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BOISE ID...UPDATED FOR WATCH BOX 322 PM MDT TUE JUN 29 2010 .SHORT TERM...TONIGHT THROUGH THURSDAY...SENT OUT THE LATEST FORECAST PACKAGE EARLY SO THAT I COULD INCLUDE THE MENTION OF THE SEVERE THUNDERSTORM WATCH BOX. WATCH BOX COVERS GEM...PAYETTE...WASHINGTON...ADAMS...BOISE AND VALLEY COUNTIES IN IDAHO AND BAKER COUNTY IN OREGON. THE WATCH BOX IS IN EFFECT UNTIL 05Z. CONVECTIVE ACTIVITY SLOWLY DEVELOPING OVER THE AREA THIS AFTERNOON. CLOUD COVER OVER IDAHO HAS LIMITED SURFACE HEATING BUT CLOUDS ARE BREAKING UP AND THUNDERSTORMS HAVE FORMED OVER TWIN FALLS COUNTY. THUNDERSTORM ACTIVITY WILL CONTINUE TO INCREASE THIS AFTERNOON AS THE AIRMASS BECOMES UNSTABLE DUE TO SURFACE HEATING AND THE ADDED INSTABILITY FROM AN UPPER LEVEL JET AND THE APPROACHING UPPER LEVEL TROUGH. MAIN THREAT FROM THE THUNDERSTORMS LATE THIS AFTERNOON AND THIS EVENING WILL BE WIND BUT WILL ALSO SEE BRIEF PERIODS OF HEAVY RAIN AND SMALL HAIL. WITH THE APPROACHING UPPER LEVEL LOW WILL CONTINUE TO SEE ISOLATED TO WIDELY SCATTERED THUNDERSTORMS THROUGH THE NIGHT. ON WEDNESDAY COOLER TEMPERATURES AS THE UPPER LEVEL TROUGH MOVES OVER THE FORECAST AREA BUT STILL ENOUGH MOISTURE AND INSTABILITY TO KEEP A MENTION OF SHOWERS AND A SLIGHT CHANCE OF THUNDERSTORMS. .LONG TERM...THURSDAY NIGHT THROUGH SUNDAY...MODELS SHOW GOOD AGREEMENT THROUGH THE WEEKEND. ON FRIDAY A SHORTWAVE TROUGH CROSSES THE CASCADES AND ARRIVES AT THE WESTERN IDAHO BORDER BY 00Z SATURDAY. THIS SYSTEM DOES NOT APPEAR TO TAP INTO ANY MONSOON MOISTURE...BASED ON GFS ISENTROPIC PROGS. MODELS SHOW ONLY MODERATE RH ALONG THE COLD FRONT...FOLLOWED BY MARKED DRYING IN THE TROUGH. MODEL BC BLENDS YIELD RELATIVELY LOW POPS CONCENTRATED OVER THE WEST CENTRAL IDAHO MOUNTAINS. THE TROUGH STAYS OVER THE NORTHERN INTERMOUNTAIN REGION THROUGH THE WEEKEND AND GRADUALLY WARMS... TAPPING ONLY ENOUGH PACIFIC MOISTURE FOR ISOLATED MOUNTAIN SHOWERS. MONDAY AND TUESDAY...MODELS AGREE THAT THE TROUGH WILL BE EXITING MONDAY...THEREFORE LEFT ONLY SLIGHT CHANCE POPS IN HIGHEST ELEVATIONS AS THE LOW MOVES OFF TO THE NORTHEAST. HEIGHTS REBOUND BEHIND THE LOW AND THE ONLY QUESTION THAT REMAINS IS THE STRENGTH OF THE HIGH THAT WILL BUILD IN THE SOUTHWEST. THIS QUESTION APPEARS TO BE AFFECTING MODEL GUIDANCE FOR MAXIMUM TEMPERATURES MONDAY AND TUESDAY...DESPITE MOST GUIDANCE BEING WELL BELOW CLIMO...WENT WITH MAX TEMPS SLIGHTLY BELOW CLIMO FOR MONDAY AND NEAR NORMAL ON TUESDAY...WHICH WAS WELL DEPICTED IN THE 12Z ECMWF RUN. && .AVIATION...EXPECT WIDELY SCATTERED VFR SHOWERS AND THUNDERSTORMS ACROSS MOST OF THE AREA THROUGH THIS EVENING. STRONGEST CONVECTION WILL BE OVER THE MOUNTAINS NORTH AND EAST OF BOISE...AND FROM KTWF TO THE NV BORDER...ALTHOUGH ISOLATED STRONG THUNDERSTORMS ARE POSSIBLE ACROSS THE ENTIRE AREA. SOME STORMS WILL BE ACCOMPANIED BY WIND GUSTS OVER 50 KTS...SMALL HAIL...AND BRIEF IFR CONDITIONS. OTHERWISE SURFACE WINDS WILL BE SW TO NW 10-15 KTS. WINDS ALOFT WILL BE FROM THE SOUTH UP TO 35 KTS AT 12K FEET MSL. && .BOI WATCHES/WARNINGS/ADVISORIES... ID...NONE. OR...NONE. && WEATHER.GOV/BOISE SHORT TERM...JA LONG TERM....JT/BB AVIATION.....JT
Hazardous weather outlook, Jun 29, 7:08 AM MDT, 11 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BOISE ID 708 AM MDT TUE JUN 29 2010 IDZ011>014-033-ORZ062-064-301315- WEST CENTRAL MOUNTAINS-LOWER TREASURE VALLEY ID-BOISE MOUNTAINS- UPPER TREASURE VALLEY-UPPER WEISER RIVER-BAKER COUNTY- LOWER TREASURE VALLEY OR- 708 AM MDT TUE JUN 29 2010 /608 AM PDT TUE JUN 29 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IDAHO...WEST CENTRAL IDAHO...NORTHEAST OREGON AND SOUTHEAST OREGON. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS IN PARTS OF NORTHEAST OREGON AND SOUTHWEST TO CENTRAL IDAHO TODAY. THIS INCLUDES AREAS SURROUNDING BOISE MCCALL IDAHO CITY AND BAKER CITY. SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS OF AT LEAST 60 MILES PER HOUR AND...OR LARGE HAIL OF ONE INCH IN DIAMETER OR GREATER. IN ADDITION TO WWW.WEATHER.GOV/BOISE ... INFORMATION ABOUT SEVERE WEATHER POTENTIAL MAY BE OBTAINED AT WWW.SPC.NOAA.GOV WHICH IS THE NOAA NATIONAL WEATHER SERVICE STORM PREDICTION CENTER. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. SPOTTERS ARE ENCOURAGED TO REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OR LOCAL LAW ENFORCEMENT. IDZ015-016-028>030-ORZ061-063-301315- SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY-CAMAS PRAIRIE- OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY-HARNEY COUNTY- MALHEUR COUNTY- 708 AM MDT TUE JUN 29 2010 /608 AM PDT TUE JUN 29 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL IDAHO...SOUTHWEST IDAHO AND SOUTHEAST OREGON. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WITH GUSTY WINDS ARE EXPECTED THROUGH MUCH OF TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. SPOTTERS ARE ENCOURAGED TO REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OR LOCAL LAW ENFORCEMENT.
The office that day
Everything else NWS Boise, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 6:07 PM MDT | Severe Thunderstorm Warning | BOI | Baker | 38 min |
| Jun 29, 6:12 PM MDT | Severe Thunderstorm Warning | BOI | Baker | 33 min |
| Jun 29, 6:32 PM MDT | Severe Thunderstorm Warning | BOI | Baker | 17 min |
| Jun 29, 6:39 PM MDT | Severe Thunderstorm Warning | BOI | Malheur | 51 min |
| Jun 29, 6:40 PM MDT | Severe Thunderstorm Warning | BOI | Malheur | 65 min |
| Jun 29, 7:18 PM MDT | Severe Thunderstorm Warning | BOI | Baker, Malheur | 42 min |
| Jun 29, 7:52 PM MDT | Severe Thunderstorm Warning | BOI | Baker | 53 min |
Nearby
Severe Thunderstorm Warnings in Oregon, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.